MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3020X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use one euphoria balloon catheter.The target lesion was located in the mid right coronary artery (rca).Abnormalities in relation to anatomy were noted, this was a chronic total occlusion(cto) procedure.No damage was noted to the device packaging and no issues reported when removing the device from the hoop/tray.The device was inspected and no issues were noted.It was reported that during initial insertion, the balloon ruptured and separated in the guide catheter.The patient was treated with a replacement medtronic balloon and no patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the device returned with a detachment on the hypotube approx.67cm distal to the strain relief.The remaining detached distal section of the device was lodged inside the guide catheter.A 0.035 inch mandrel was loaded through the guide catheter to remove the detached distal section of the device from the guide catheter.Kinks were evident along the hypotube both proximal and distal to the detachment site.The hypotube material was oval and uneven on both sides of the detachment site.The balloon folds were partially opened.There was slight deformation to the distal tip.A tuohy was attached to the hypotube of the detached distal portion of the device, in order to perform inflation testing.Negative prep was performed with no issues noted.The device was successfully inflated to 8atm with no issues noted, and maintained pressure.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6390676
Report Number9612164-2017-00252
Device Sequence Number18846558
Product Code LOX
UDI-Device Identifier00643169560161
UDI-Public00643169560161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2018
Device Catalogue NumberEUP3020X
Device Lot Number212342584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1